MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION ULTRAVIT PROBE; VITRECTOMY, INSTRUMENT CUTTER

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION ULTRAVIT PROBE; VITRECTOMY, INSTRUMENT CUTTER
Catalog Number 8065750950
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Vitreous Hemorrhage (2143); Intraocular Pressure Decreased (4468)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Comparison of 27-gauge beveled-tip and 25-gauge flat-tip microincision vitrectomy surgery in the treatment of proliferative diabetic ret inopathy.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
In literature study article, a non-health professional reported that to compare the effectiveness and safety of a 27-gauge (27g) beveled-tip vitrectomy probe in microincision vitrectomy surgery (mivs) with a conventional 25-gauge (25g) vitrectomy probe for the treatment of serious proliferative diabetic retinopathy (pdr).Fifty-two patients who were definitively diagnosed with pdr and required vitrectomy to remove the proliferative membrane.The primary outcome measure was the productivity of cutting the membrane throughout the operation.The important secondary outcome measures were the number of vitrectomy probes (vps) switched to micro forceps, intraoperative and postoperative complications, postoperative best-corrected visual acuity (bcva) and preoperative intraocular pressure (iop) of patients during the 6-month follow-up period.Compared with the 25g flat-tip vitrectomy probe, the 27g beveled-tip vitrectomy probe contributes to removing the proliferative membrane more efficiently and easily.It also reduced the occurrence of intraoperative hemorrhages and thus avoided excessive electrocoagulation.In terms of treatment outcome, the advanced bevel-tip vitrectomy probe is as effective and safe as the traditional 25g flat-tip vitrectomy probe.Hemorrhage recrudesced throughout the entire follow-up period.Three eyes in the 27g group and two eyes in the 25g group underwent vitreous cavity lavage, and their postoperative visual acuity was significantly improved.The others were treated with medication, and it was found that the hematocele was gradually absorbed.Similarly, ocular hypertension (>25 mmhg) and hypotension (<6.5 mmhg) appeared in both groups at different time points.Most patients with an elevated intraocular pressure (iop) used eye drops to restore normal pressure.There was no significant difference in the incidence of all the above complications between the groups.This case was one of two reports.
 
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation; therefore, the condition of the product could not be verified.No lot number was identified with this complaint; therefore, a device history record review could not be conducted.A sample was not received at the manufacturing site and no lot information was provided; therefore, the root cause for the customer complaint issue cannot be determined.The cause of the reported event cannot be determined with the information obtained; therefore, specific action with regards to this complaint cannot be taken.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION ULTRAVIT PROBE
Common Device Name
VITRECTOMY, INSTRUMENT CUTTER
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17450596
Report Number1644019-2023-00983
Device Sequence Number12577931
Product Code MLZ
UDI-Device Identifier00380657509508
UDI-Public00380657509508
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093305
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065750950
Device Lot NumberASKU
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown